Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping Atripla?
Apr 13, 2012

Hello,

I will be going to a live-in academy soon and will not be able to to take my medication there. I did not list Atripla as current medication I am taking as I am fearful that I would be discriminated against.

Should I continue taking the pill on my nights off? fri,sat, sun. Or completely discontinue the medication? Currently my CD4 is 515 and VL is UD. Thanks a milion

Response from Dr. Young

Hello and thanks for posting.

I have to say that I'm not in favor of either of your proposed solutions. First, taking your medications only 3 days a week is a recipe for drug resistance and treatment failure.

As for completely discontinuing medications, I'm also not in favor of this- you're risking loss of your hard-earned CD4s, perhaps at risk of a rapid drop off to your pre-treatment levels and new medical complications. It's better than irreversibly developing drug resistant HIV, so in the short term if this is the only solution, than better than the 4 days off, 3 days on strategy.

I'd have to wonder about an educational institution that wouldn't allow you to take important medications; this information should be entirely protected and confidential.

I hope that's helpful. Let us know what you decide. BY



Previous
hiv is a lie. a response
Next
bad news?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement